Hail, Cass
- When
- July 6, 4:37 PM EST
- Where
- Cass County, Barron Lake
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.833, -86.167
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 6, 2:04 PM EST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 204 PM EST SUN JUL 6 2003 NO MAJOR PATTERN CHANGE EXPECTED UNTIL TUESDAY NIGHT WHEN FRONTAL BOUNDARY FINALLY BEGINS TO WORK SOUTHEAST INTO THE AREA. BEFORE THEN...A COUPLE ROUNDS OF STRONG/SVR CONVECTION EXPECTED ACROSS THE CWA. SCT CONVECTION ONGOING OVER THE CWA RIGHT NOW...BUT MAIN THREAT WILL BE APPROACHING COMPLEX CURRENTLY IN EASTERN IOWA. NEW SWOMCD MENTIONS WATCH LIKELY AROUND OR SHORTLY BEFORE ZONE ISSUANCE TIME. DAMAGING WINDS SEEMS THE GREATEST THREAT...BUT ISOLATED TORNADOES COULD OCCUR WHERE LEFTOVER BOUNDARIES INTERACT WITH STORMS. HEAVY RAIN THREAT STILL EXISTS AND WITH FLASH FLOOD VALUES STILL QUITE LOW IN THE SOUTH THREAT FOR ADDITIONAL/CONTINUED FLOODING EXISTS. AFTER COLLABORATION WITH IND...WILL EXTEND FFA THROUGH MONDAY AFTERNOON(20Z). RATHER THAN TIME THINGS OUT...WILL GO LIKELY POPS ALL AREAS TONIGHT. ANOTHER BUSY DAY EXPECTED FOR MONDAY. NEW DAY 2 OUTLOOK HAS ENTIRE CWA IN MODERATE RISK. SEEMS REASONABLE WITH BOUNDARY GETTING CLOSER TO THE CWA AND ABUNDANT MSTR/INSTABILITY. CHCS FOR ADDITIONAL PRECIP TOMORROW WILL RIDE ON DEVELOPMENT/MOVEMENT OF EXPECTED MCS OVERNIGHT. MODELS DISAGREEING ON ITS MOVEMENT WITH SOME TAKING IT DUE EAST...SOME SOUTHEAST. WILL GO WITH HIGH CHC POPS FOR NOW AND CONTINUE MENTION OF HEAVY RAINFALL. WILL CONTINUE CHC POPS THROUGH WEDS AS FRONTAL BOUNDARY MOVES THROUGH TUES/TUES NGT...BUT THEN STALLS OUT TUES NGT INTO WEDS ACROSS THE CWA. REST OF GRIDS LOOK FINE. EXTENDED DISCUSSION... BASED ON GFS TRENDING SLOWER WITH OVERALL PATTERN...HAVE ADDED POPS THURSDAY IN THE EASTERN SECTIONS OF THE CWA. OTHERWISE NO CHANGES TO THE GRIDS. .IWX... IN...FLOOD WATCH FOR TONIGHT AND MONDAY FOR ZONES INZ013...INZ015... INZ020...INZ022>027...INZ032>034. MI...NONE. OH...NONE. FISHER/BARJENBRUCH
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 500 AM EST SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION THROUGH TONIGHT WITH DAMAGING WINDS THE MOST LIKELY THREAT. FLOODING IS STILL A THREAT OVER PARTS OF INDIANA SOUTH OF US ROUTE 30 WHERE RIVERS AND STREAMS REMAIN HIGH OR OUT OF THEIR BANKS. ADDITIONAL HEAVY RAINFALL IS POSSIBLE TODAY WHICH MAY CAUSE MORE FLOOD PROBLEMS .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE REGION ON MONDAY WITH A SLIGHT RISK OF SEVERE WEATHER TUESDAY. DAMAGING WINDS WILL BE THE MOST LIKELY THREAT FROM ANY STORMS. THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY BUT THE SEVERE POTENTIAL IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY THROUGH TUESDAY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0357 PM EST SUN JUL 06 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM NORTH LIBERTY IN 0.75 IN HAIL
07/06/03 ST. JOSEPH DIME SIZE HAIL REPORTED BY
AMATEUR RADIO.
WAMSLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0405 PM EST SUN JUL 06 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0356 PM 7 NW LOGANSPORT IN 2.75 IN HAIL
07/06/03 CASS REPORTED BY LAW
ENFORCEMENT
0357 PM 2 S LAKEVILLE IN 0.75 IN HAIL
07/06/03 ST. JOSEPH DIME SIZE HAIL AND 50 MPH
WINDS REPORTED BY AMATEUR
RADIO.
WAMSLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0422 PM EST SUN JUL 06 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0412 PM 2 N NORTH LIBERTY IN 1.25 IN HAIL
07/06/03 ST. JOSEPH REPORTED BY AMATEUR RADIO
WAMSLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0430 PM EST SUN JUL 06 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0426 PM MEDARYVILLE IN 1.00 IN HAIL
07/06/03 PULASKI REPORTED BY AMATEUR RADIO
0425 PM 1 N SOUTH BEND IN 2.50 IN HAIL
07/06/03 ST. JOSEPH REPORTED BY TRAINED
SPOTTER. NORTH OF TOWN
0423 PM 2 E SOUTH BEND IN 1.00 IN HAIL
07/06/03 ST. JOSEPH REPORTED FROM SOUTH BEND
AIRPORT
WAMSLEYPRELIMINARY LOCAL STORM REPORT....CORRECTION ON LAST REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0430 PM EST SUN JUL 06 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0426 PM MEDARYVILLE IN 1.00 IN HAIL
07/06/03 PULASKI REPORTED BY AMATEUR RADIO
0425 PM 1 N SOUTH BEND IN 2.50 IN HAIL
07/06/03 ST. JOSEPH REPORTED BY TRAINED
SPOTTER. NORTH OF TOWN
0423 PM 2 E SOUTH BEND IN 1.00 IN HAIL
07/06/03 ST. JOSEPH REPORTED FROM SOUTH BEND
AIRPORT BY STORM SPOTTER
WAMSLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0435 PM EST SUN JUL 06 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0427 PM ROSELAND IN 1.00 IN HAIL
07/06/03 ST. JOSEPH REPORTED BY AMATEUR RADIO
0427 PM 1 N SOUTH BEND IN 3.00 IN HAIL
07/06/03 ST. JOSEPH THREE TO THREE AND A HALF
INCH SIZE HAIL REPORTED BY
AMATEUR RADIO
WAMSLEYThe Northern Indiana radar (KIWX), 66 km away, was scanning. The volume nearest the first event began at 21:54 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Law enforcement reported trees and power lines down in Baroda.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2003Every state in 2003This day in weather historyWarnings in Michigan, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373349, 5373350.